| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580)
| Date of Event |
05/06/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the metal part which connects the targeting guide to the humeral nail was torn off by rotation during the implantation of the nail.This metal piece could not be removed from the patient.Due diligence is in progress for this complaint; to date no additional information or product has been received.
Additional Manufacturer Narrative
(b)(4).Report source: foreign - germany.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.A visual examination performed confirms that the cam (metal part of the connecting piece between nail and insertion handle) has completely sheared off.No other anomalies on the insertion handle could be identified.Review of the device history records identified no deviations or anomalies during manufacturing with a potential correlation to the reported event.The cam sheared off during a repositioning maneuver.The customer wanted to correct a rotational misalignment by fixing the nail distally with a locking screw, holding the lower arm and rotating the nail at the attached targeting guide.As the customer was using a anatomically shaped nail (unreamed), the rotational forces caused the cam to shear off.On the one hand this maneuver is not prohibited by the surgical technique, but it¿s also clearly not the intent of this interface.The customer acknowledged that there are different approaches and won't use this method again.Based on the given information and the results of the investigation, we identified the root cause to be unintended use error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.